Ask The Doctor > Pending > Palpitations from ritalin, long lasting

Palpitations from ritalin, long lasting

Patient: Helo Doctor, i am a 30 year old man and took ritalin for the first time during the month of december.After 2 weeks i stopped taking them and developped palpitations and chet pain.I went to the ER where they did an eloctrocardiogram but everthing seemed normal. Later i went to a pneumonoligst and he diagnosed asthma and gave me symbicort.After a week or so i stopped the symbicot and everything was fine. Then again i took ritalin for 2 days and palpitations came back 3 days later. they lasted for a week.Now, 1 and a half month later i took ritalin again for 4 days and i experience palpitations at night whe in bed or even now while at rest. my last doage was 2 days ago.I took 15mg of ritalin a day ( 10 and then 5 in the afternoon), this is supposed to be a really low dosage…My heart rate at rest today is 126 beats per minute. It eally starts to worry me but i can only see a cardioologst on monday!Is this a common complain?regardsEric

 

 

Doctor:

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment